Alert archive / South Dakota / High Wind Warnings in 2021
High Wind Warning 8, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Sep 19, 2021, 10:15 AM MDT for Custer County, Meade County, Pennington County, South Dakota. It took effect at Sep 19, 2021, 7:00 PM MDT. It was in force for 5 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 19, 2021, 10:15 AM MDT (16:15 UTC)
- In effect from
- Sep 19, 2021, 7:00 PM MDT
- Expired
- Sep 19, 2021, 11:54 PM MDT
- In force
- 5 hr
- Issued by
- NWS Rapid City, SD
Counties Custer County, SD, Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 14 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:00 PM MDT | NON-TSTM WND GST 53 | 4 S Dwtn Rapid City, SD | |
| Sep 19, 7:08 PM MDT | NON-TSTM WND GST 55 | 1 E Dwtn Rapid City, SD | |
| Sep 19, 7:09 PM MDT | NON-TSTM WND GST 69 | 5 Wnw New Underwood, SD | |
| Sep 19, 7:12 PM MDT | NON-TSTM WND GST 58 | 1 E Dwtn Rapid City, SD | |
| Sep 19, 7:24 PM MDT | NON-TSTM WND GST 58 | 3 W Union Center, SD | |
| Sep 19, 7:27 PM MDT | NON-TSTM WND GST 61 | 1 E Dwtn Rapid City, SD | |
| Sep 19, 7:29 PM MDT | NON-TSTM WND GST 57 | 1 Ene Mud Butte, SD | |
| Sep 19, 7:39 PM MDT | NON-TSTM WND GST 60 | 1 W Box Elder, SD | |
| Sep 19, 7:39 PM MDT | NON-TSTM WND GST 61 | 3 Nnw Scenic, SD | |
| Sep 19, 7:40 PM MDT | NON-TSTM WND GST 70 | Ellsworth Afb, SD | |
| Sep 19, 7:41 PM MDT | NON-TSTM WND GST 69 | Rapid City Arpt, SD | |
| Sep 19, 7:44 PM MDT | NON-TSTM WND GST 52 | 3 Wsw Fairburn, SD | |
| Sep 19, 7:44 PM MDT | NON-TSTM WND GST 60 | 8 Ssw Folsom, SD | |
| Sep 19, 7:46 PM MDT | NON-TSTM WND GST 59 | Wasta, SD | |
| Sep 19, 7:49 PM MDT | NON-TSTM WND GST 74 | 3 Nw Wasta, SD | |
| Sep 19, 8:01 PM MDT | NON-TSTM WND GST 70 | Wasta, SD | |
| Sep 19, 8:20 PM MDT | NON-TSTM WND GST 67 | 8 S Wall, SD | |
| Sep 19, 8:24 PM MDT | NON-TSTM WND GST 73 | 3 Nw Wasta, SD | |
| Sep 19, 8:39 PM MDT | NON-TSTM WND GST 55 | 8 Ssw Folsom, SD | |
| Sep 19, 9:20 PM MDT | NON-TSTM WND GST 72 | 8 S Wall, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 4.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2795 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795 WWUS73 KUNR 191615 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 1015 AM MDT Sun Sep 19 2021 SDZ026-030-031-072-073-200800- /O.UPG.KUNR.WI.Y.0014.210920T0000Z-210920T0800Z/ /O.NEW.KUNR.HW.W.0008.210920T0100Z-210920T0600Z/ Rapid City-Custer Co Plains-Pennington Co Plains- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Including the cities of Rapid City, Folsom, Box Elder, Caputa, Wall, Sturgis, Piedmont, Summerset, Ellsworth AFB, and Union Center 1015 AM MDT Sun Sep 19 2021 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The Rapid City area, the Custer County Plains, the Pennington County Plains, the Sturgis/Piedmont Foot Hills and the Southern Meade County Plains. * WHEN...From 7 PM this evening to midnight MDT tonight. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ027-041-042-200600- /O.EXB.KUNR.WI.Y.0014.210920T0100Z-210920T0600Z/ Southern Foot Hills-Fall River-Oglala Lakota- Including the cities of Edgemont, Hot Springs, Ardmore, Oelrichs, Pine Ridge, Oglala, and Kyle 1015 AM MDT Sun Sep 19 2021 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...The Southern Foot Hills, the Fall River County Plains and Oglala Lakota County. This includes the Tribal Lands of the Pine Ridge Reservation. * WHEN...From 7 PM this evening to midnight MDT tonight. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ001-002-012-013-025-200600- /O.EXT.KUNR.WI.Y.0014.210919T2300Z-210920T0600Z/ Harding-Perkins-Butte-Northern Meade Co Plains- Northern Foot Hills- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Spearfish, and Whitewood 1015 AM MDT Sun Sep 19 2021 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The plains of northwest and west-central South Dakota. * WHEN...From 5 PM this afternoon to midnight MDT tonight. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ014-032-043-200800- /O.EXT.KUNR.WI.Y.0014.210920T0200Z-210920T0800Z/ Ziebach-Haakon-Jackson- Including the cities of Dupree, Philip, and Kadoka 1015 AM MDT Sun Sep 19 2021 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts around 50 mph expected. * WHERE...The plains of northwest and west-central South Dakota. * WHEN...From 8 PM this evening to 2 AM MDT Monday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
938 WWUS73 KUNR 192033 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 233 PM MDT Sun Sep 19 2021 SDZ026-030-031-072-073-200600- /O.CON.KUNR.HW.W.0008.210920T0100Z-210920T0600Z/ Rapid City-Custer Co Plains-Pennington Co Plains- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Including the cities of Rapid City, Folsom, Box Elder, Caputa, Wall, Sturgis, Piedmont, Summerset, Ellsworth AFB, and Union Center 233 PM MDT Sun Sep 19 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The Rapid City area, the Custer County Plains, the Pennington County Plains, the Sturgis/Piedmont Foot Hills and the Southern Meade County Plains. * WHEN...From 7 PM this evening to midnight MDT tonight. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ001-002-012-013-025-200600- /O.CON.KUNR.WI.Y.0014.210919T2300Z-210920T0600Z/ Harding-Perkins-Butte-Northern Meade Co Plains- Northern Foot Hills- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Spearfish, and Whitewood 233 PM MDT Sun Sep 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The plains of northwest and west-central South Dakota. * WHEN...From 5 PM this afternoon to midnight MDT tonight. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ014-032-043-200800- /O.CON.KUNR.WI.Y.0014.210920T0200Z-210920T0800Z/ Ziebach-Haakon-Jackson- Including the cities of Dupree, Philip, and Kadoka 233 PM MDT Sun Sep 19 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts around 50 mph expected. * WHERE...The plains of northwest and west-central South Dakota. * WHEN...From 8 PM this evening to 2 AM MDT Monday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ027-041-042-200600- /O.CON.KUNR.WI.Y.0014.210920T0100Z-210920T0600Z/ Southern Foot Hills-Fall River-Oglala Lakota- Including the cities of Edgemont, Hot Springs, Ardmore, Oelrichs, Pine Ridge, Oglala, and Kyle 233 PM MDT Sun Sep 19 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...The Southern Foot Hills, the Fall River County Plains and Oglala Lakota County. This includes the Tribal Lands of the Pine Ridge Reservation. * WHEN...From 7 PM this evening to midnight MDT tonight. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
852 WWUS73 KUNR 200356 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 956 PM MDT Sun Sep 19 2021 SDZ026-030-072-200500- /O.CAN.KUNR.HW.W.0008.000000T0000Z-210920T0600Z/ Rapid City-Custer Co Plains-Sturgis/Piedmont Foot Hills- Including the cities of Rapid City, Folsom, Sturgis, Piedmont, and Summerset 956 PM MDT Sun Sep 19 2021 ...HIGH WIND WARNING IS CANCELLED... $$ SDZ001-012-025-027-041-200500- /O.CAN.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/ Harding-Butte-Northern Foot Hills-Southern Foot Hills-Fall River- Including the cities of Buffalo, Belle Fourche, Spearfish, Whitewood, Edgemont, Hot Springs, Ardmore, and Oelrichs 956 PM MDT Sun Sep 19 2021 ...WIND ADVISORY IS CANCELLED... $$ SDZ031-073-200600- /O.CON.KUNR.HW.W.0008.000000T0000Z-210920T0600Z/ Pennington Co Plains-Southern Meade Co Plains- Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, and Union Center 956 PM MDT Sun Sep 19 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 40 mph with gusts to around 60 mph. * WHERE...The Southern Meade County Plains and the Pennington County Plains. * WHEN...Until midnight MDT tonight. * IMPACTS...The high winds may blow down large trees and damage roofs, small outbuildings, and signs. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons outdoors should watch for flying or falling objects that may injure you. If you are driving, be prepared for sudden wind gusts that can cause you to lose control of your vehicle, especially on open stretches, or as you approach the crest of hills. Also be alert for debris or dust blowing across the road. && $$ SDZ044-046-047-200800- /O.EXA.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/ Bennett-Mellette-Todd- Including the cities of Martin, White River, and Mission 956 PM MDT Sun Sep 19 2021 /1056 PM CDT Sun Sep 19 2021/ ...WIND ADVISORY IN EFFECT UNTIL 2 AM MDT /3 AM CDT/ MONDAY... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Bennett County, Mellette County and Todd County. This includes the Tribal Lands of the Rosebud Reservation. * WHEN...Until 2 AM MDT /3 AM CDT/ Monday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ002-013-200600- /O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/ Perkins-Northern Meade Co Plains- Including the cities of Lemmon, Bison, and Faith 956 PM MDT Sun Sep 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...The Northern Meade County Plains and Perkins County. * WHEN...Until midnight MDT tonight. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ014-032-043-200800- /O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/ Ziebach-Haakon-Jackson- Including the cities of Dupree, Philip, and Kadoka 956 PM MDT Sun Sep 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT MONDAY... * WHAT...Northwest winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Jackson County, Ziebach County and Haakon County. This includes the Tribal Lands of the Pine Ridge Reservation and the Cheyenne River Reservation. * WHEN...Until 2 AM MDT Monday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ042-200600- /O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/ Oglala Lakota- Including the cities of Pine Ridge, Oglala, and Kyle 956 PM MDT Sun Sep 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Oglala Lakota County. This includes the Tribal Lands of the Pine Ridge Reservation. * WHEN...Until midnight MDT tonight. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
321 WWUS73 KUNR 200554 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 1154 PM MDT Sun Sep 19 2021 SDZ031-073-200700- /O.CAN.KUNR.HW.W.0008.000000T0000Z-210920T0600Z/ Pennington Co Plains-Southern Meade Co Plains- Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, and Union Center 1154 PM MDT Sun Sep 19 2021 ...HIGH WIND WARNING IS CANCELLED... $$ SDZ002-013-042-200700- /O.CAN.KUNR.WI.Y.0014.000000T0000Z-210920T0600Z/ Perkins-Northern Meade Co Plains-Oglala Lakota- Including the cities of Lemmon, Bison, Faith, Pine Ridge, Oglala, and Kyle 1154 PM MDT Sun Sep 19 2021 ...WIND ADVISORY IS CANCELLED... $$ SDZ014-200700- /O.CAN.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/ Ziebach- Including the city of Dupree 1154 PM MDT Sun Sep 19 2021 ...WIND ADVISORY IS CANCELLED... $$ SDZ032-043-044-046-047-200800- /O.CON.KUNR.WI.Y.0014.000000T0000Z-210920T0800Z/ Haakon-Jackson-Bennett-Mellette-Todd- Including the cities of Philip, Kadoka, Martin, White River, and Mission 1154 PM MDT Sun Sep 19 2021 /1254 AM CDT Mon Sep 20 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT /3 AM CDT/ MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Bennett County, Todd County, Mellette County, Jackson County and Haakon County. This includes the Tribal Lands of the Pine Ridge Reservation and the Rosebud Reservation. * WHEN...Until 2 AM MDT /3 AM CDT/ Monday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Sep 19, 5:25 AM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 19, 5:25 AM MDT, 4 hours 50 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
525 AM MDT Sun Sep 19 2021
.DISCUSSION...(Today Through Saturday)
Issued at 210 AM MDT Sun Sep 19 2021
Water vapor shows upper trof building from the Pac NW into the
Northern Rockies. Lead short wave is ejecting northeast from the
Central Rockies, spreading mid level cloudiness into our forecast
area, with some radar echoes/virga. At the surface, low center is
over northwest ND with trof extending southward through the NEB
panhandle. Warm and windy conditions continue early this morning,
especially downslope areas of the northern/eastern Black Hills.
Warm and windy conditions will prevail again today with surface
trof advancing slowly eastward across the Dakotas. Near critical
fire weather conditions will be the main concern for today ahead
of an approaching cold front. The cold front will sweep through
northeast WY and far northwest SD late this afternoon, then
advance through the rest of western SD this evening. Impressive
pressure rises behind the fropa up to 6mb/3hr will result in a few
hours of wind advisory criteria winds in the usual windy areas of
western SD to the north and east of the Black Hills. Will issue a
wind advisory for these areas, and let the day shift decide if an
advisory is needed across south central SD.
There is a good chance of showers and a few thunderstorms post
frontal tonight, with continued chances during the day on Monday
and possibly into Monday evening as upper trof crosses the
Northern Plains. Trof axis pushes east on Tuesday with drier air
building in. Relatively chilly temperatures expected Monday and
Tuesday.
Mainly dry and warmer conditions then expected through the weekend
with generally west/northwest flow aloft.
&&
.AVIATION...(For the 12Z TAFS Through 12Z Monday Morning)
Issued At 515 AM MDT Sun Sep 19 2021
VFR conditions are expected across the area through this
afternoon. Gusty southerly to southwesterly winds will occur over
the area this morning and into the afternoon. A strong cold front
will move across northeast WY late this afternoon and across
western SD this evening, bringing strong northwesterly winds and a
chances for showers and a few thunderstorms. MVFR conditions may
occur near the showers and thunderstorms.
&&
.FIRE WEATHER...RH's should remain above 15 percent
Issued at 210 AM MDT Sun Sep 19 2021
Elevated to near critical fire wx conditions expected again today,
with warm/dry conditions and gusty southwest winds ahead of a cold
front. Strong cold front then sweeps through northeast WY and far
northwest SD late this afternoon, and the rest of western SD this
evening, with very gusty northwest winds. Cooler and unsettled
weather expected tonight through Monday. Warmer and drier
conditions return mid week for potential elevated fire wx
conditions.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from 6 PM this evening to 2 AM MDT Monday for
SDZ001-002-012>014-025-026-030>032-043-072-073.
WY...None.
&&
DISCUSSION...Johnson
AVIATION...Wong
FIRE WEATHER...JohnsonHazardous weather outlook, Sep 19, 7:34 AM MDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 734 AM MDT Sun Sep 19 2021 SDZ024-027>029-041-042-044-046-047-049-074-WYZ057-201300- Northern Black Hills-Southern Foot Hills-Central Black Hills- Southern Black Hills-Fall River-Oglala Lakota-Bennett-Mellette- Todd-Tripp-Hermosa Foot Hills-Wyoming Black Hills- 734 AM MDT Sun Sep 19 2021 /834 AM CDT Sun Sep 19 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Near critical fire weather conditions are expected today across much of the area. A few thunderstorms are possible tonight but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms are possible Monday, but severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012>014-025-026-030>032-043-072-073-201300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Foot Hills-Rapid City-Custer Co Plains- Pennington Co Plains-Haakon-Jackson-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains- 734 AM MDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of northwestern South Dakota...and southwestern South Dakota. .DAY ONE...Today and Tonight Near critical fire weather conditions are expected today across much of the area. Strong northwest winds with gusts over 45 mph are expected behind a cold front this evening into tonight, when a Wind Advisory is in effect. A few thunderstorms are possible tonight, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms are possible Monday, but severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054>056-058-071-201300- Northern Campbell-Southern Campbell-Western Crook-Weston- Northeastern Crook- 734 AM MDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight Near critical fire weather conditions are expected today across much of the area. Breezy southwest winds early today will become northwesterly behind a cold front this afternoon, with some gusts over 45 mph possible. A few thunderstorms are possible tonight, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms are possible Monday, but severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:36 AM MDT | Wind Advisory | UNR | Bennett, Butte, Custer, Fall River, Haakon, Harding and 9 more | 23 hr |
Nearby
High Wind Warnings in South Dakota, 2021Every high wind warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.